Opinions on treatment offered by dermatologist

Posted Wed 7 Apr 2021 12.49 by Tina

Following a photo of my foot sent to New GP I have been sent treatment plan from dermatologist. Diprosalic ointment Dithocream 0.1 % Ichthopaste Tubigrip. Increase strength if tolerated to 0.25 then 0.5. Systemic oxytetracycline 500mg for 3 months. If no improvement then UVB phototherapy. Has anyone advice or experience with these drugs? It looks quite aggressive and I'm wondering about side effects or rebound possibilities. Should I go for it or continue with the soft approach, diet, yoga, exercise, addressing gut health, abstaining from bad stuff? Thank you to anyone who takes time to give me feedback. Kind thoughts to you all.

Posted Wed 7 Apr 2021 13.06 by scarletsmummy

i have used these steroid lotions and potions on and off for the last 30 years and have never had any reaction to them ,Unfortunately the Soft approach has no meaning in thr world of Psoriasis Follow the instructions from the dermotologist and if no better chase them again ,on the Plus side you are no under their control and you should get help

Posted Wed 7 Apr 2021 13.24 by Tina

Thank you for your thoughts scarletsmummy. I've been trying all sorts since last summer and it just keeps spreading. I believe that psoriasis is a symptom of something wrong on the inside I've probably got quite a few things wrong 🙈 What's wierd is that I don't have flare ups it just hangs around ebbing and flowing but always slowly progressing 😔 Thanks again. Take care 😊

Posted Sat 10 Apr 2021 10.10 by RickMuir
Struggling with erythrodermic psoriasis

Hi Tina, I'm guessing your psoriasis is pustular considering you're on an antibiotic? I was on oxytetracycline for acne as a teen and seem to remember I had to avoid dairy. I have extensive plaque P, my latest attempt includes: 20 days abstaining from alcohol in April 10,000 iu vitamin d3 / day uvb phototherapy sauna suit worn when skin dry This may or may not be relevant to your type of P. Take care

Posted Sat 10 Apr 2021 11.46 by Tina

Hi Rick Thanks for replying. Diagnosis only by photos as started during pandemic. Initially palmar plantar p, recently dermatologist mentioned pustular although I see no pustules. I have a large area on sole of foot framed by extremely dry cracking sore flakes. Hand less bad. I am still very unsure about 3 months of antibiotics and aggressive potions. I like the fact that you are trying all these non invasive things. I am too. A week or so ago I felt like it was improving very slightly and was happy and really believed, then it just got bad again. I cannot imagine not being able to go on walks or hikes, but will the meds mess me up in other ways? Happy Days 🙏🙈

Posted Sat 10 Apr 2021 14.50 by Moggy1

Hi Tina Your experience is exactly like mine . Diagnosed PPP luckily had private health insurance so have seen a dermatologist face to face. Twice my hands which are more effected than my feet have nearly been clear only to come back again . Feet just seem to be getting worse nothing seems to help with dryness. Feeling very down just when everyone is looking forward to getting out and about I am shutting myself off more than ever. The medication scares me if I am honest. No phototherapy available privately and hasn’t been offered at my local hospital since 12th March 2020 and no idea when it will resume. Even the doctor thinks it will be a real bun fight when it resumes. Trying to stay positive but finding it hard. Take care 😊

Posted Sat 10 Apr 2021 16.44 by RickMuir
Struggling with erythrodermic psoriasis

Hi Tina, I wouldn't worry about any of the meds you've been given. There are 2 things to be wary of when using steroid cream (it used to work like magic for me when I had a few plaques here and there years ago). One is that you need to stop applying it if it thins your skin too much and becomes sore. The other is that if you've been using it regularly long-term then you can get a rebound effect if you stop suddenly. In terms of other meds, personally I will avoid methotrexate like the plague, but I do have liver concerns due to heavy alcohol consumption. I'd recommend uvb light therapy if you get offered it. Good luck

To take part, sign in or register with us

We use cookies to help us provide you with a better service, but do not track anything that can be used to personally identify you. If you prefer us not to set these cookies, please visit our Cookie Settings page or continue browsing our site to accept them. Close